MAUDE Adverse Event Report: CONMED LARGO 4.2MM X 13 CM LANZA 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 4.2MM X 13 CM LANZA 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 9391A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 9391a, 4.2mm x 13 cm lanza 6 ea was being used on 22may24 and ¿the tip of the outer sheet fell off inside the patient¿s joint.The surgeon was able to get the part out of the joint with forceps.¿ there was no impact or injury to the patient.The procedure was completed with the use of a new lanza blade.There was a 5 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event ¿tip of the outer sheet fell off inside the patient¿s joint¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined; however, based upon evaluation of the device a possible cause of this event could be excessive force.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
4.2MM X 13 CM LANZA 6 EA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19521074
Report Number1017294-2024-00068
Device Sequence Number6080985
Product Code GFA
UDI-Device Identifier30845854046184
UDI-Public(01)30845854046184(17)281216(10)1359970
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9391A
Device Lot Number1359970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic